MAUDE Adverse Event Report: PENUMBRA, INC. POD8; HCG, KRD

PENUMBRA, INC. POD8; HCG, KRD
Catalog Number RBYPOD8
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The embolization coil was intact with its pusher assembly and had offset coil winds.Resistance was encountered while attempting to advance the pod8 out of its introducer sheath and the pod8 could not be advanced any further.Conclusions: evaluation of the returned pod8 revealed that the embolization coil winds were offset inside it the introducer sheath.This type of damage typically occurs if the device is forcefully advanced against resistance.The root cause of resistance could not be determined.During the functional test, resistance was encountered while attempting to advance the pod8 and was unable to advance out of its introducer sheath.The offset coil winds likely contributed to the pod8 not being able to be advanced during the procedure and the function test during evaluation.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using pod8s.During the procedure, the physician experienced resistance and was unable to advance a pod8 through its introducer sheath and into a lantern delivery microcatheter (lantern); therefore, it was removed.The procedure was completed using another pod8, ruby coils and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
POD8
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7878678
Report Number3005168196-2018-01815
Device Sequence Number16656472
Product Code HCG
UDI-Device Identifier00814548013831
UDI-Public00814548013831
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Catalogue NumberRBYPOD8
Device Lot NumberF79795
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2018
Initial Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR
Patient Weight55
Date Report Sent to FDA01/01/2005